MAUDE Adverse Event Report: CAREFUSION, INC PLEURX LOCKABLE DRAINAGE LINE SET; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX LOCKABLE DRAINAGE LINE SET; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7245
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During drainage of pleurx (50-7050), the patient made a sudden move, and the plastic valve of the drainage line set got detached from the line.3 different events, same lot no.In one event, air got into the body-patient was drained immediately.- was the access tip disconnected from drainage line, if yes - did the access tip remains in the patient valve? yes, in the incidence on the (b)(6) it remained within and i could very distinctly hear the air entering the lung.Was able to immediately kink the tube and put the clamp there to close the tube.- what was the patient impact for event one two and three? in case one the nurse closed the tube at once.The patient was connected to the emerson-vacuum system.The doctor checked the patient and the saturation was 97%, plus an x-ray was done.There was no pneumothorax and the patient was reported to feeling well.Case 2: 25th december the report only states that the connector broke and the patient was reconnected case 3: 27th december that was the day i was present and as reported above we reconnected the patient as quickly as possible to the vacuum and reported the incidenc to the doctor who ordered a chest x-ray that was ok.- per description "the patient made a sudden move, and the plastic valve of the drainage line set got detached from the line" what was the patient impact? the patient had moved so that the tube was under tension and in the incidence where i was present the tip just came out of the tube and left the valve open.The patient seemed fine and had no problems breathing.It was possible to at once close the tube the moment the sound of air being aspirated became evident.(case 3) - please provide event occurrence dates.23rd, 25th and 27th december 2022 - air got into the body-patient - was there any medical intervention required? the patient was already connected to the emerson and so any aspirated air could be removed immediately.No further interventions were needed as the patient did not have any recorded problems after the episodes.- where is the catheter located? abdomen or chest, right side was there any leakage? yes, there was a stubborn leakage at the ex-site of the pleurx and that was the reason the patient had originally been connected to the vacuum-system.How was the issue resolved? the patient remained connected to the vacuum-system until the skin closed and the leakage stopped.Did they able to drain successfully yes, the patient was later on successfully drained in the conventional way with a regular drainage set.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0501, patient problem code: f26.
 
Event or Problem Description
During drainage of pleurx (50-7050), the patient made a sudden move, and the plastic valve of the drainage line set got detached from the line.3 different events, same lot no.In one event, air got into the body-patient was drained immediately.Pir with aeq available in the attachments below.Pictures available in the attachments below.Was the access tip disconnected from drainage line, if yes - did the access tip remains in the patient valve? yes, in the incidence on the 27th december it remained within and i could very distinctly hear the air entering the lung.Was able to immediately kink the tube and put the clamp there to close the tube.What was the patient impact for event one two and three? in case one the nurse closed the tube at once.The patient was connected to the emerson-vacuum system.The doctor checked the patient and the saturation was 97%, plus an x-ray was done.There was no pneumothorax and the patient was reported to feeling well.Case 2: 25th december the report only states that the connector broke and the patient was reconnected case 3: 27th december that was the day i was present and as reported above we reconnected the patient as quickly as possible to the vacuum and reported the incidenc to the doctor who ordered a chest x-ray that was ok.Per description "the patient made a sudden move, and the plastic valve of the drainage line set got detached from the line" what was the patient impact? the patient had moved so that the tube was under tension and in the incidence where i was present the tip just came out of the tube and left the valve open.The patient seemed fine and had no problems breathing.It was possible to at once close the tube the moment the sound of air being aspirated became evident.(case 3).Please provide event occurrence dates.23rd, 25th and 27th december 2022.Air got into the body-patient - was there any medical intervention required? the patient was already connected to the emerson and so any aspirated air could be removed immediately.No further interventions were needed as the patient did not have any recorded problems after the episodes.Where is the catheter located? abdomen or chest, right side.Was there any leakage? yes, there was a stubborn leakage at the ex-site of the pleurx and that was the reason the patient had originally been connected to the vacuum-system.How was the issue resolved? the patient remained connected to the vacuum-system until the skin closed and the leakage stopped.Did they able to drain successfully yes, the patient was later on successfully drained in the conventional way with a regular drainage set tracking number for sample return.The lot number was: 0001458808.*i am following-up for the lot number connected to each event, as another one was previously provided, and for tracking number - will update main pr once known.22- january- 2023 - do you know the effected lot numbers? - lot # 0001472068.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: three photos and ten sample were provided to our quality team for investigation.The failure mode of disconnected access tip could be confirmed through a picture provided which showed the drainage line without the access tip.However, ten physical samples were also returned and a visual inspection and pull test were performed in which no issues were observed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001472068 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.

Brand Name
PLEURX LOCKABLE DRAINAGE LINE SET
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16240552
Report Number9680904-2023-00003
Device Sequence Number12402662
Product Code DWM
UDI-Device Identifier10885403174872
UDI-Public(01)10885403174872
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K141965
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-7245
Device Catalogue Number50-7245
Device Lot Number0001472068
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown